Alert archive / Hawaii / Wind Advisories in 2015

Wind Advisory 4, NWS Honolulu, HI

February 1, 20154 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 1, 2015, 5:16 PM HST for 4 counties in Hawaii. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 5:16 PM HST (03:16 UTC)
Expired
Feb 3, 2015, 3:10 PM HST
In force
46 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 3.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2015-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2015-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWHW70 PHFO 020316
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
516 PM HST SUN FEB 1 2015

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS...

.ADVISORY LEVEL WINDS ARE EXPECTED TO PERSIST OVER THE BIG ISLAND
SUMMITS THROUGH MUCH OF THE WEEK...WITH STRONGER WINDS EXPECTED
HEADING INTO THE MIDDLE OF THE WEEK.

HIZ028-021630-
/O.NEW.PHFO.WI.Y.0004.150202T0316Z-150203T1600Z/
BIG ISLAND SUMMITS-
516 PM HST SUN FEB 1 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...WEST 25 TO 45 MPH WITH LOCALIZED GUSTS TO 65 MPH. 

* TIMING...INITIALLY THROUGH 6 AM TUESDAY. WINDS ARE EXPECTED TO
  INCREASE HEADING INTO THE MIDDLE OF THE WEEK. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$
6 follow-up statements
124 
WWHW70 PHFO 021346
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST MON FEB 2 2015

...STRONG AND GUSTY SOUTHWESTERLY AND WESTERLY WINDS WILL DEVELOP
ACROSS THE AREA STARTING THIS AFTERNOON...

.INCREASING SOUTHWESTERLY AND WESTERLY WINDS WILL BRING STRONG
GUSTY PERIODS ESPECIALLY OVER NORTH AND EAST SECTIONS OF THE
SMALLER ISLANDS...INCLUDING CENTRAL OAHU. IN ADDITION...ADVISORY LEVEL
WINDS WILL PERSIST OVER THE BIG ISLAND SUMMITS THROUGH MUCH OF THE
WEEK...WITH STRONGER WINDS EXPECTED HEADING INTO THE MIDDLE OF THE
WEEK.

HIZ002-004-008>012-014-015-017-019-022-030300-
/O.EXB.PHFO.WI.Y.0004.150202T2200Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
346 AM HST MON FEB 2 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST
WEDNESDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 55 MPH.
  THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG NORTH AND EAST
  SECTIONS OF THE SMALLER ISLANDS...INCLUDING CENTRAL OAHU...
  WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. GUSTY
  WINDS MAY ALSO OCCUR WITH PASSING SHOWERS.

* TIMING...STARTING THIS AFTERNOON AND CONTINUING THROUGH 6 AM HST
  WEDNESDAY. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK
  TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER
  OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ028-030300-
/O.EXT.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
BIG ISLAND SUMMITS-
346 AM HST MON FEB 2 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS TO 65 MPH. 

* TIMING...INITIALLY THROUGH 6 AM HST WEDNESDAY. WINDS WILL LIKELY
  REMAIN STRONG HEADING INTO THE SECOND HALF OF THE WORK WEEK. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$
296 
WWHW70 PHFO 030128
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST MON FEB 2 2015

...STRONG SOUTHWEST WINDS AND GUSTS ARE EXPECTED THROUGH TUESDAY
NIGHT...

HIZ002-004-008>012-014-015-017-019-022-028-031430-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
BIG ISLAND SUMMITS-
328 PM HST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF
  THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER
  TERRAIN. AT THE BIG ISLAND SUMMITS...WEST WINDS 35 TO 45 MPH
  WITH GUSTS TO 75 MPH.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK 
  TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER 
  OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION. A WIND ADVISORY FOR THE SUMMITS MEANS THAT
SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55
MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

FOSTER
265 
WWHW70 PHFO 030300
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
500 PM HST MON FEB 2 2015

...STRONG SOUTHWEST GUSTS ARE EXPECTED THROUGH TUESDAY NIGHT WHILE
VERY STRONG WINDS AND GUSTS EXPECTED ON BIG ISLAND SUMMITS...

HIZ028-031600-
/O.UPG.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
/O.NEW.PHFO.HW.W.0001.150203T0300Z-150205T1600Z/
BIG ISLAND SUMMITS-
500 PM HST MON FEB 2 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST 60 TO 75 MPH WITH LOCALIZED GUSTS TO 90 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS
  AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT
  AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD
BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-008>012-014-015-017-019-022-031600-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
500 PM HST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF
  THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER
  TERRAIN.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK 
  TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER 
  OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
900 
WWHW70 PHFO 031331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE FEB 3 2015

...STRONG WESTERLY WINDS CONTINUE...

.SOUTHWEST TO WEST WINDS WILL REMAIN STRONG ACROSS MOST OF THE
STATE. HOWEVER...THE AREAS MOST AFFECTED WILL INCLUDE THE BIG
ISLAND SUMMITS...WHERE WINDS WILL REMAIN AT OR NEAR HURRICANE
FORCE...AND ALONG THE WEST SLOPES OF MOST ISLANDS...WHERE LOCALLY
POWERFUL GUSTS MAY OCCUR.

HIZ028-040245-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
331 AM HST TUE FEB 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 55 TO 85 MPH WITH LOCALIZED GUSTS OVER 100 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...WINDS OF HURRICANE FORCE WILL MAKE DRIVING DANGEROUS
  NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. DELAY YOUR TRAVEL
  TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-008>012-014-015-017-019-022-040245-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
331 AM HST TUE FEB 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK
  TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH
EXTRA CARE.

&&

$$
042 
WWHW70 PHFO 031722 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
715 AM HST TUE FEB 3 2015

...STRONG SOUTH TO SOUTHWEST WINDS AND GUSTS CONTINUE...

HIZ028-040630-
/O.COR.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
715 AM HST TUE FEB 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 65 TO 85 MPH WITH LOCALIZED GUSTS TO 100 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS
  AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT
  AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-008>012-014-015-017-019-022-040630-
/O.COR.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
715 AM HST TUE FEB 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF
  THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER
  TERRAIN.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK
  TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH
EXTRA CARE.

&&

$$

FOSTER
086 
WWHW70 PHFO 040110
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
310 PM HST TUE FEB 3 2015

...HIGH WIND WARNING CONTINUES FOR BIG ISLAND SUMMITS AND THE WIND
ADVISORY CANCELLED FOR ALL OTHER AREAS...

HIZ002-004-008>012-014-015-017-019-022-040215-
/O.CAN.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
310 PM HST TUE FEB 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS AND GUSTS ARE NOW BELOW ADVISORY CRITERIA AND ARE
NOT EXPECTED TO STRENGTHEN ABOVE CURRENT VALUES. THEREFORE...THE
WIND ADVISORY IS CANCELLED.

$$

HIZ028-041415-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
310 PM HST TUE FEB 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 40 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING 
  CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL 
  TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 1, 5:15 PM HST, 1 minute earlier.

Area forecast discussion, Feb 1, 5:15 PM HST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
515 PM HST SUN FEB 1 2015

.SYNOPSIS...
LIGHT WINDS WILL TURN TO THE SOUTHWEST MONDAY AS A FRONT APPROACHES
FROM THE NORTHWEST. THE FRONT IS EXPECTED TO PASS OVER THE ISLANDS
TUESDAY THROUGH WEDNESDAY WITH AN INCREASE IN WINDS. WINDS WILL
REMAIN OUT OF THE WEST TO NORTHWEST THROUGH THE END OF THE
WEEK...WITH ANOTHER FRONT EXPECTED TO PASS OVER THE ISLANDS FRIDAY
AND FRIDAY NIGHT.

&&

.UPDATE...
WINDS AT THE SUMMITS OF THE BIG ISLAND HAVE REACHED LOW END ADVISORY
LEVEL...AND WITH WINDS EXPECTED TO REMAIN ELEVATED THROUGH MUCH OF
THE WEEK...HAVE ISSUED A WIND ADVISORY FOR THE BIG ISLAND SUMMITS.

&&

.DISCUSSION...
THE MAIN WEATHER STORY THIS WEEK REMAINS THE WINDS THAT WILL IMPACT
THE ISLANDS. STRONG AND GUSTY WINDS MAY IMPACT PORTIONS OF OAHU
TUESDAY.

DESPITE THE WEAK HIGH PRESSURE RIDGE NEAR THE ISLANDS...MOST AREAS
HAVE BEEN EXPERIENCE WINDS LIGHT ENOUGH TO CONTINUE TO ALLOW LOCAL
LAND AND SEA BREEZES TO SET UP...AND THIS IS EXPECTED TO CONTINUE
OVERNIGHT. HEADING INTO MONDAY...THE EFFECTS OF AN APPROACHING FRONT
WILL SHIFT THE BACKGROUND FLOW TO THE SOUTHWEST. WINDS ARE EXPECTED
TO INCREASE OUT OF THE SOUTHWEST MONDAY NIGHT...PARTICULARLY WEST OF
MOLOKAI. THE MAIN CONCERN WITH THESE INCREASING WINDS COMES TUESDAY
AND TUESDAY NIGHT WHEN THE WINDS COULD BRING DOWNSLOPING GUSTY WINDS
TO THE NORTHEAST AND EAST FACING PORTIONS OF OAHU. DOWNSLOPING WINDS
COULD ALSO IMPACT NORTHEAST AND EAST FACING PORTIONS OF THE WAIANAE
MOUNTAINS.

THE POPS HAVE BEEN DECREASED SOME OVER THE ISLANDS MONDAY AND MONDAY
NIGHT...WITH THE EXPECTATION THAT MORE OF THE MOISTURE TOMORROW WILL
BE IN THE FORM OF MID LEVEL CLOUDINESS. THE FRONT IS EXPECTED TO
PROCEED DOWN THE ISLAND CHAIN EARLY TUESDAY...AND SLOW NEAR MAUI
COUNTY. ANOTHER BOUNDARY WILL PUSH OVER THE ISLANDS TUESDAY NIGHT
AND WEDNESDAY WHICH WILL HELP TO PUSH THE FRONT DOWN THE REMAINDER
OF THE ISLAND CHAIN.

THROUGH MOST OF THE WEEK...THE UPPER LEVELS REMAIN ZONAL...BUT BY
FRIDAY...THE MODELS SHOW A DIGGING UPPER LEVEL TROUGH NEAR THE
ISLANDS. A FRONTAL SYSTEM ASSOCIATED WITH THIS UPPER LEVEL SYSTEM
WILL MOVE DOWN THE ISLAND CHAIN FASTER THAN THE ABOVE MENTIONED
SYSTEM...AND IS CURRENTLY EXPECTED TO MOVE THROUGH FRIDAY AND FRIDAY
NIGHT.

THE FRONTAL PASSAGE TUESDAY THROUGH WEDNESDAY NIGHT WILL LIKELY
SPREAD MORE WIDESPREAD RAIN TO THE ISLANDS THAN THE FRIDAY
SYSTEM...AS THE SYSTEM SLOWS OVER MAUI COUNTY. WHILE MODERATE
RAINFALL TOTALS ARE CURRENTLY EXPECTED...SOME LOCALIZED HEAVIER
RAINFALL IS POSSIBLE.

THE SUMMITS AND INTERIOR OF THE BIG ISLAND ARE ALSO IN FOR A WINDY
WEEK. WINDS AT THE SUMMIT ARE ALREADY ELEVATED...BUT BELOW ADVISORY
LEVELS FOR THE SUMMIT. THE SUMMITS WILL LIKELY REACH ADVISORY LEVELS
MONDAY...AND ITS POSSIBLE FOR THESE STRONGER WINDS TO EXTEND DOWN
INTO THE INTERIOR OF THE BIG ISLAND BY MONDAY NIGHT. ONCE WINDS
REACH ADVISORY LEVELS...THEY ARE EXPECTED TO REMAIN ELEVATED THROUGH
THE END OF THE WEEK. THE SUMMITS IN PARTICULAR ARE LIKELY TO REACH
WARNING LEVELS FOR SEVERAL PERIODS DURING THE SECOND HALF OF THE
WEEK.

A SURFACE RIDGE WILL MOVE OVER THE ISLANDS SATURDAY AND
SUNDAY...BRINGING A BRIEF RETURN OF LIGHTER WINDS AND DRIER
CONDITIONS. THE GLOBAL MODELS SUGGEST ANOTHER FRONT APPROACHING FROM
THE NORTHWEST MONDAY.

&&

.AVIATION...
AN AREA OF LOW-LEVEL MOISTURE LINGERS NEAR AND TO THE NORTHEAST OF
MAUI COUNTY...BUT HAS DIMINISHED SOMEWHAT. SHOWERS AND OCCASIONAL
MVFR CONDITIONS ARE LOCATED MAINLY ACROSS WINDWARD MAUI...AND AN
AIRMET FOR MOUNTAIN OBSCURATION REMAINS IN EFFECT. CLOUD BASES
ACROSS WINDWARD BIG ISLAND HAVE LIFTED DURING THE AFTERNOON...AND
THE AIRMET THERE HAS BEEN DROPPED. ELSEWHERE CONDITIONS ARE
PRIMARILY VFR. THE LIGHT TRADE WINDS ALLOWED LOCALIZED ONSHORE SEA
BREEZES AND SOME INTERIOR AND LEEWARD CLOUDS...WHICH WILL THIN OUT
THIS EVENING.

MODEL CROSS SECTIONS AND TIME/HEIGHT SECTIONS SHOW DRY LOW-LEVEL
AIR SPREADING OVER THE STATE AS WINDS TURN SOUTHERLY TONIGHT/EARLY
MONDAY. MID-LEVEL LIFT AND MOISTURE WILL LEAD TO SOME HIGH-BASED VFR
CLOUDS INITIALLY...WITH CEILINGS STARTING TO LOWER FROM WEST TO EAST
MONDAY AFTERNOON AND MONDAY NIGHT.

WINDS WILL VEER TO THE SOUTHWEST BY MONDAY NIGHT AND INCREASE AHEAD
OF THE NEXT SYSTEM. THERE WILL BE THE POTENTIAL FOR MODERATE TO
LOCALLY SEVERE LOW-LEVEL TURBULENCE DOWNSTREAM OF THE TERRAIN...
WHICH IN THIS CASE WILL BE NORTH THROUGH EAST OF THE ISLANDS...
BEGINNING AS EARLY AS MONDAY NIGHT.

&&

.MARINE...
THE HIGH SURF ADVISORY AND SMALL CRAFT ADVISORY /SCA/ HAVE BOTH BEEN
CANCELLED WITH THE AFTERNOON PACKAGE AS THE NORTHWEST SWELL HAS
SUBSIDED.

A SERIES OF SMALL TO MODERATE NORTHWEST TO NORTH-NORTHWEST SWELLS
WILL CONTINUE THROUGH WEDNESDAY NIGHT. A LARGER NORTHWEST SWELL WILL
ARRIVE THURSDAY WITH HIGH SURF ADVISORIES LIKELY FOR NORTH AND WEST
FACING SHORES THURSDAY AND FRIDAY. THIS SWELL WILL CONTINUE TO BUILD
INTO SATURDAY WITH WARNING LEVEL SURF EXPECTED SATURDAY INTO SUNDAY.

AS THE WINDS INCREASE MONDAY NIGHT...AN SCA WILL LIKELY BE REQUIRED
FOR WINDS. DURING THE SECOND HALF OF THE WEEK...THE COMBINATION OF
WINDS AND SEAS WILL ALSO LIKELY REQUIRE AN SCA.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/MARINE...M BALLARD
AVIATION...BRAVENDER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:30 AM HSTSmall Craft AdvisoryHFO5 days
Feb 2, 8:48 AM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao43 hr

Nearby

Wind Advisories in Hawaii, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.